ATI Pharmacology Proctored, Pharmacology
ATI Proctored with answers
A provider prescribes phenobarbital for a client who has a
seizure disorder. The medication has a long half-life of 4 days.
How many times per day should the nurse expect to administer
this medication?
A. One
B. Two
C. Three
D. Four - ANSWER -A. One
(Medications with long half-lives remain at their therapeutic
levels between doses for long periods of time. The nurse should
expect to administer this medication once a day.)
,A staff educator is reviewing medication dosages and factors
that influence medication metabolism with a group of nurses at
an in-service presentation. Which of the following factors
should the educator include as a reason to administer lower
medication dosages? (Select all that apply.)
A. Increased renal secretion
B. Increased medication-metabolizing enzymes
C. Liver failure
D. Peripheral vascular disease
E. Concurrent use of medication the same pathway metabolizes
- ANSWER -C. Liver failure
E. Concurrent use of medication the same pathway metabolizes
C. Liver failure decreases metabolism and thus increases the
concentration of a medication. This requires decreasing the
dosage.
E. When the same pathway metabolizes two medications, they
compete for metabolism, thereby increasing the concentration
,of one or both medications. This requires decreasing the dosage
of one or both
A nurse is preparing to administer eye drops to a client. Which
of the following actions should the nurse take? (Select all that
apply.)
A. Have the client lie on her side.
B. Ask the client to look up at the ceiling.
C. Tell the client to blink when the drops enter her eye.
D. Drop the medication into the center of the client's
conjunctival sac.
E. Instruct the client to close her eye gently after instillation -
ANSWER -B. Ask the client to look up at the ceiling.
D. Drop the medication into the center of the client's
conjunctival sac.
E. Instruct the client to close her eye gently after instillation
(B. The client should look upward to keep the drops from falling
onto her cornea.
D. The nurse should drop the medication into the
, center of the conjunctival sac to promote distribution.
E. The client should close her eye gently to promote distribution
of the medication)
A nurse is completing discharge teaching for a client who has a
new prescription for transdermal patches. Which of the
following statements should the nurse identify as an indication
that the client understands the instructions?
A. "I will clean the site with an alcohol swab before I apply the
patch."
B. "I will rotate the application sites weekly."
C. "I will apply the patch to an area of skin with no hair."
D. "I will place the new patch on the site of the old patch. -
ANSWER -C. "I will apply the patch to an area of skin with no
hair."
(The client should apply the patch to a hairless area of skin to
promote absorption of the medication.)
ATI Proctored with answers
A provider prescribes phenobarbital for a client who has a
seizure disorder. The medication has a long half-life of 4 days.
How many times per day should the nurse expect to administer
this medication?
A. One
B. Two
C. Three
D. Four - ANSWER -A. One
(Medications with long half-lives remain at their therapeutic
levels between doses for long periods of time. The nurse should
expect to administer this medication once a day.)
,A staff educator is reviewing medication dosages and factors
that influence medication metabolism with a group of nurses at
an in-service presentation. Which of the following factors
should the educator include as a reason to administer lower
medication dosages? (Select all that apply.)
A. Increased renal secretion
B. Increased medication-metabolizing enzymes
C. Liver failure
D. Peripheral vascular disease
E. Concurrent use of medication the same pathway metabolizes
- ANSWER -C. Liver failure
E. Concurrent use of medication the same pathway metabolizes
C. Liver failure decreases metabolism and thus increases the
concentration of a medication. This requires decreasing the
dosage.
E. When the same pathway metabolizes two medications, they
compete for metabolism, thereby increasing the concentration
,of one or both medications. This requires decreasing the dosage
of one or both
A nurse is preparing to administer eye drops to a client. Which
of the following actions should the nurse take? (Select all that
apply.)
A. Have the client lie on her side.
B. Ask the client to look up at the ceiling.
C. Tell the client to blink when the drops enter her eye.
D. Drop the medication into the center of the client's
conjunctival sac.
E. Instruct the client to close her eye gently after instillation -
ANSWER -B. Ask the client to look up at the ceiling.
D. Drop the medication into the center of the client's
conjunctival sac.
E. Instruct the client to close her eye gently after instillation
(B. The client should look upward to keep the drops from falling
onto her cornea.
D. The nurse should drop the medication into the
, center of the conjunctival sac to promote distribution.
E. The client should close her eye gently to promote distribution
of the medication)
A nurse is completing discharge teaching for a client who has a
new prescription for transdermal patches. Which of the
following statements should the nurse identify as an indication
that the client understands the instructions?
A. "I will clean the site with an alcohol swab before I apply the
patch."
B. "I will rotate the application sites weekly."
C. "I will apply the patch to an area of skin with no hair."
D. "I will place the new patch on the site of the old patch. -
ANSWER -C. "I will apply the patch to an area of skin with no
hair."
(The client should apply the patch to a hairless area of skin to
promote absorption of the medication.)